Next Article in Journal
Complex and Fractional Dynamics
Next Article in Special Issue
Random Walks Associated with Nonlinear Fokker–Planck Equations
Previous Article in Journal
Computational Complexity
Previous Article in Special Issue
Nonlinear q-Generalizations of Quantum Equations: Homogeneous and Nonhomogeneous Cases—An Overview
Article Menu
Issue 2 (February) cover image

Export Article

Open AccessArticle
Entropy 2017, 19(2), 60;

Nonlinear Wave Equations Related to Nonextensive Thermostatistics

CeBio y Secretaría de Investigación, Universidad Nacional del Noroeste de la Província de Buenos Aires, UNNOBA-Conicet, Roque Saenz Peña 456, 6000 Junin, Argentina
Instituto de Matemática e Estatística, Universidade do Estado do Rio de Janeiro, Rua São Francisco Xavier, 524, 20550-900 Rio de Janeiro, Brazil
Author to whom correspondence should be addressed.
Academic Editor: Kevin H. Knuth
Received: 25 December 2016 / Revised: 31 January 2017 / Accepted: 4 February 2017 / Published: 7 February 2017
Full-Text   |   PDF [299 KB, uploaded 7 February 2017]   |  


We advance two nonlinear wave equations related to the nonextensive thermostatistical formalism based upon the power-law nonadditive S q entropies. Our present contribution is in line with recent developments, where nonlinear extensions inspired on the q-thermostatistical formalism have been proposed for the Schroedinger, Klein–Gordon, and Dirac wave equations. These previously introduced equations share the interesting feature of admitting q-plane wave solutions. In contrast with these recent developments, one of the nonlinear wave equations that we propose exhibits real q-Gaussian solutions, and the other one admits exponential plane wave solutions modulated by a q-Gaussian. These q-Gaussians are q-exponentials whose arguments are quadratic functions of the space and time variables. The q-Gaussians are at the heart of nonextensive thermostatistics. The wave equations that we analyze in this work illustrate new possible dynamical scenarios leading to time-dependent q-Gaussians. One of the nonlinear wave equations considered here is a wave equation endowed with a nonlinear potential term, and can be regarded as a nonlinear Klein–Gordon equation. The other equation we study is a nonlinear Schroedinger-like equation. View Full-Text
Keywords: nonlinear wave equations; nonextensive entropies; nonextensive thermostatistics nonlinear wave equations; nonextensive entropies; nonextensive thermostatistics

Figure 1

This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited. (CC BY 4.0).

Share & Cite This Article

MDPI and ACS Style

Plastino, A.R.; Wedemann, R.S. Nonlinear Wave Equations Related to Nonextensive Thermostatistics. Entropy 2017, 19, 60.

Show more citation formats Show less citations formats

Note that from the first issue of 2016, MDPI journals use article numbers instead of page numbers. See further details here.

Related Articles

Article Metrics

Article Access Statistics



[Return to top]
Entropy EISSN 1099-4300 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top